Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 47, NWS Eureka, CA

September 23, 2009

NWS Eureka, CA issued this small craft advisory at Sep 23, 2009, 2:59 AM PDT. It took effect at Sep 23, 2009, 7:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2009, 2:59 AM PDT (09:59 UTC)
In effect from
Sep 23, 2009, 7:00 PM PDT
Expired
Sep 24, 2009, 3:02 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WHUS76 KEKA 230959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
259 AM PDT WED SEP 23 2009


PZZ470-231800-
/O.NEW.KEKA.SC.Y.0047.090924T0200Z-090924T1600Z/
/O.NEW.KEKA.GL.A.0021.090924T1600Z-090927T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
259 AM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PDT
THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM THURSDAY MORNING THROUGH SUNDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-231800-
/O.NEW.KEKA.SC.Y.0047.090924T0200Z-090924T1600Z/
/O.NEW.KEKA.GL.A.0021.090924T1600Z-090925T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
259 AM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PDT
THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. 


CAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
043 
WHUS76 KEKA 232203
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PDT WED SEP 23 2009

PZZ470-240615-
/O.EXT.KEKA.SC.Y.0047.090924T0200Z-090924T1800Z/
/O.UPG.KEKA.GL.A.0021.090924T1600Z-090927T1800Z/
/O.NEW.KEKA.SE.W.0027.090925T0000Z-090927T2200Z/
/O.NEW.KEKA.GL.W.0075.090924T1800Z-090927T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
303 PM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
11 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THURSDAY TO 3 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT
SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 5 PM THURSDAY TO 3 PM
PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM
THIS EVENING TO 11 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER
IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-240615-
/O.EXT.KEKA.SC.Y.0047.090924T0200Z-090924T1800Z/
/O.UPG.KEKA.GL.A.0021.090924T1600Z-090925T1800Z/
/O.NEW.KEKA.SE.W.0027.090925T0000Z-090927T2200Z/
/O.NEW.KEKA.GL.W.0075.090924T1800Z-090927T1800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
303 PM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
11 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THURSDAY TO 3 PM
PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT
SUNDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 5 PM THURSDAY TO 3 PM
PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM
THIS EVENING TO 11 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER
IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-240615-
/O.NEW.KEKA.SW.Y.0049.090925T0000Z-090927T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
303 PM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM
THURSDAY TO 3 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM
THURSDAY TO 3 PM PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
948 
WHUS76 KEKA 240316
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
816 PM PDT WED SEP 23 2009

PZZ470-475-241130-
/O.CON.KEKA.SC.Y.0047.000000T0000Z-090924T1800Z/
/O.CON.KEKA.GL.W.0075.090924T1800Z-090927T1800Z/
/O.CON.KEKA.SE.W.0027.090925T0000Z-090927T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
816 PM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 11 AM
PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THURSDAY TO
3 PM PDT SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 11 AM PDT
SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM
THURSDAY TO 3 PM PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 11 AM PDT THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-241130-
/O.CON.KEKA.SW.Y.0049.090925T0000Z-090927T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
816 PM PDT WED SEP 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 PM THURSDAY TO 3 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 PM THURSDAY TO 3 PM PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
013 
WHUS76 KEKA 241002
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PDT THU SEP 24 2009

PZZ470-241815-
/O.CAN.KEKA.SC.Y.0047.000000T0000Z-090924T1800Z/
/O.EXT.KEKA.GL.W.0075.090924T1900Z-090927T1800Z/
/O.EXT.KEKA.SE.W.0027.090925T0100Z-090927T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
302 AM PDT THU SEP 24 2009

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 11 AM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY
TO 11 AM PDT SUNDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
FROM 6 PM THIS EVENING TO 3 PM PDT SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-241815-
/O.CAN.KEKA.SC.Y.0047.000000T0000Z-090924T1800Z/
/O.EXT.KEKA.GL.W.0075.090924T1900Z-090926T0000Z/
/O.EXT.KEKA.SE.W.0027.090925T0100Z-090927T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
302 AM PDT THU SEP 24 2009

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 5 PM PDT
FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 PM PDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY
TO 5 PM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT
FROM 6 PM THIS EVENING TO 3 PM PDT SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-241815-
/O.CON.KEKA.SW.Y.0049.090925T0000Z-090927T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
302 AM PDT THU SEP 24 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 PM THIS AFTERNOON TO 3 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
5 PM THIS AFTERNOON TO 3 PM PDT SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 6:08 PM PDT, 8 hours 51 minutes earlier.

Area forecast discussion, Sep 22, 6:08 PM PDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
608 PM PDT TUE SEP 22 2009

.SYNOPSIS....THE STRONG RIDGE HAS MOVED TO THE EAST AND A WEAK
ONSHORE FLOW WILL BRING LOW CLOUDS TO THE COAST TONIGHT. A MODEST
OFFSHORE FLOW WILL RETURN BY MIDDAY WEDNESDAY...ALLOWING FOR AT
LEAST PARTIAL SUNSHINE IN ALL AREAS. LOW CLOUDS AND FOG WILL THEN
RETURN TO THE COAST ON WEDNESDAY NIGHT.

&&

.UPDATE...
INCREASED CLOUDINESS AND ADDED PATCHY FOG TO THE COASTAL ZONES FOR
TONIGHT AND WEDNESDAY MORNING. LATEST MODEL RUNS SUGGEST A WEAK
ONSHORE FLOW WILL PERSIST IN THESE AREAS THROUGH AT LEAST SUNRISE. THE
SURFACE THERMAL TROUGH REMAINS JUST FAR ENOUGH EAST TO ALLOW THE
MARINE LAYER TO ADVANCE EASTWARD.

&&

.PREV DISCUSSION... /ISSUED 310 PM PDT TUE SEP 22 2009/

SYNOPSIS...THE STRONG RIDGE HAS MOVED TO THE EAST AND OFFSHORE FLOW
WILL RETURN ON WEDNESDAY. THIS WILL ALLOW CLOUDS AND FOG TO RETURN
ALONG THE COAST AND FOR TEMPERATURES TO COOL INLAND.

DISCUSSION...WELL ABOVE NORMAL TEMPERATURES CONTINUED ACROSS
NORTHWEST CALIFORNIA TODAY. RELIEF IS ON THE WAY BECAUSE THE STRONG
RIDGE THAT BROUGHT THESE ABOVE NORMAL TEMPERATURES HAS MOVED TO THE
EAST AND HAS BEGUN TO WEAKEN. AS A RESULT, WINDS WILL BECOME MORE
ONSHORE WEDNESDAY, ALLOWING TEMPERATURES TO COOL A FEW DEGREES AND
FOR RELATIVE HUMIDITIES TO INCREASE, ESPECIALLY ALONG THE COAST.
VISIBLE SATELLITE IMAGERY AT THE TIME OF THIS PUBLISHING SHOWS THE
STRATUS ALONG THE COAST AND ROUNDING CAPE MENDOCINO. THE EXPECTATION
IS THAT WINDS WILL REMAIN OFFSHORE JUST STRONG ENOUGH AND JUST LONG
ENOUGH TONIGHT TO KEEP THE COAST CLEAR. THOUGH, THIS WILL NEED TO BE
MONITORED CLOSELY BECAUSE IF WINDS BECOME CALM THE STRATUS AND FOG
WILL ROLL IN ALONG THE COAST AND THE FORECAST WILL NEED TO BE
UPDATED. THE UPPER LEVEL FLOW BECOMES MORE ZONAL WEDNESDAY THROUGH
THE REST OF THE WEEK. THIS WILL RESULT IN TEMPERATURES SEVERAL
DEGREES COOLER THAN TODAY, BUT STILL SEVERAL DEGREES WARMER THAN
NORMAL INLAND. NO PRECIPITATION IS EXPECTED IN THE NEXT FEW DAYS.
STROZ

AVIATION...CALM TO LIGHT WINDS REMAIN OVER THE AREA THIS EVENING
AND ARE EXPECTED TO LAST THROUGH THE NIGHT INTO THE MORNING. MODELS
ARE INDICATING A LIGHT ONSHORE PUSH OVERNIGHT IN THE COASTAL AREAS
WHICH MAY BRING IN LOW CLDS OR FG...YIELDING PSBL IFR CONDITIONS.
THE MID MRNG HRS ARE SHOWING A VERY WEAK OFFSHORE FLOW WHICH SHLD
MIX OUT SKY COVER BRNGNG GENERALLY FAIR WX. WINDS WILL REMAIN CALM
TO LIGHT THRU MRNG. BFG

MARINE...THE WK PRES GRAD OVER THE AREA TODAY WILL REMAIN IN PLACE
OVERNIGHT...THEN SHIFT TO THE E THRU WED AND THU. A WKNG UPR TROF
WILL CAUSE A TGHTNG SFC PRES GRAD WHCH WILL BRNG WNDS AND SEAS UP IN
THE OUTER WTRS THRU THE DY ON WED...THEN FLTR IN OVR THE INNER WTRS
BY WED NGT AND THU. THE GRAD SHLD WKN LT WK WITH RESIDUAL SWELL
BEING SLOW TO DECAY INTO THE WKND. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 2:59 AM PDTGale WatchEKA12 hr
Sep 23, 3:03 PM PDTGale WarningEKA4 days
Sep 23, 3:03 PM PDTHazardous Seas WarningEKA4 days
Sep 23, 3:03 PM PDTSmall Craft Advisory for Hazardous SeasEKA4 days

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.